Alert archive / Missouri / Special Weather Statements in 2019

Special Weather Statement, NWS Kansas City, MO

June 1, 2019Adair County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 1, 2019, 3:21 PM CDT for Adair County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 3:21 PM CDT (20:21 UTC)
Expired
Jun 1, 2019, 3:45 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO

County Adair County, MO

The radar

The Pleasant Hill radar (KEAX), 200 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1709 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS83 KEAX 012021
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
321 PM CDT Sat Jun 1 2019
 
MOZ017-025-012045-
Macon MO-Adair MO-
321 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAIR AND NORTHEASTERN
MACON COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Novinger, or 9 miles southwest of Kirksville, moving
east at 25 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Kirksville, La Plata, Novinger, Atlanta, Brashear, Gibbs, Millard,
Elmer, South Gifford and Kirksville Regional.

LAT...LON 3991 9264 4008 9282 4023 9279 4022 9235
      3995 9235 3995 9229 3977 9229
TIME...MOT...LOC 2021Z 284DEG 18KT 4013 9273 

$$

Welsh

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 12:52 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 1, 12:52 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1252 PM CDT Sat Jun 1 2019

.Discussion...
Issued at 328 AM CDT SAT JUN 1 2019

Main concern today will be the potential for severe storms this
afternoon out ahead of a cold front that is expected to move
through our region this afternoon and evening.

IR satellite imagery showing decaying convection up across
eastern Nebraska and western Iowa early this morning, out ahead of
a weak shortwave trough embedded in northwest flow aloft. With
time, this feature is expected to continue tracking east-
southeast before reaching northern Illinois later this morning.
Meanwhile, an associated cold front is expected to begin moving
into our region by early afternoon, with models still suggesting
convection will develop out ahead of this feature after the 18z
time frame. Today's model runs have come in with sparser coverage
than previous runs, and it's possible that increasing subsidence
on the backside of the departing upper wave may initially suppress
convection for a few hours later today. In addition to this, fcst
models continue to highlight southwesterly low-level flow in
advance of the incoming cold front, which will offer only weak
convergence into the boundary as it approaches from the north.
Considering these two factors, it's not too surprising to see a
reduction of the Enhanced Risk on the latest Day 1 SPC outlook. In
any event, high temperatures are expected to warm into the middle
80s today, which combined with moisture pooling ahead of the
front as dewpoints reach into the middle to upper 60s; we can
expect a moderately unstable airmass will be in place as the
boundary starts to move through the region. A quick look higher in
the atmosphere yields little in the way of any synoptic-scale
support, suggesting the front itself will be the main focusing
mechanism for developing activity later today. Fcst soundings from
across the region continue to highlight unidirectional wind
profiles with steep, nearly dry adiabatic low-level lapse rates
extending up to almost 5000 ft. Given this scenario, large hail
and damaging winds will be the main threats with any storms that
achieve severe characteristics. With 0-6 km bulk shear values of
40 kts expected later today, storm modes will initially be
discrete cells before activity congeals into small line segments
and eventually decreases in coverage later this evening with loss
of daytime heating.

Beyond today, dry weather looks to move back into the region for
both Sunday and Monday as high pressure takes control of the local
weather pattern. Cooler weather will be in store for both day
with highs expected to reach into the middle to upper 70s. Beyond
this, all signs continue to point towards an unsettled work week
from Tuesday onwards as a front slowly meanders across the central
U.S. This feature will likely serve as focus for renewed
shwr/storm chances each day, which at the present time, looks as
if daily threats will extend right into next weekend.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1248 PM CDT SAT JUN 1 2019

VFR conditions are expected to prevail through much of the period.
Some convection will be possible between 22-01Z along a cold front
pushing through the terminals...however...initiation may hold off
until south of the terminals. If storms do initiate near the
terminals, they will be capable of brief heavy rain, strong winds,
and large hail. Otherwise, light southwesterly winds will veer to
northwesterly then northeasterly by late in the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...PPietrycha
Hazardous weather outlook, Jun 1, 5:07 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
507 AM CDT Sat Jun 1 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
507 AM CDT Sat Jun 1 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 There is a risk of severe thunderstorms across central Missouri this
 afternoon and this evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 1, 2:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
256 PM CDT Sat Jun 1 2019

KSZ103>105-012030-
Johnson KS-Wyandotte KS-Leavenworth KS-
256 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WYANDOTTE...
SOUTHWESTERN LEAVENWORTH AND WESTERN JOHNSON COUNTIES UNTIL 330 PM
CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eudora, or near De Soto, moving east at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Olathe, Shawnee, Lenexa, Gardner, Bonner Springs, De Soto,
Edwardsville, Lake Quivira, Linwood, Clare, Holliday and Clearview
City.

This includes the following highways...
 Interstate 35 in Kansas between mile markers 207 and 212.
 Interstate 435 between mile markers 6 and 8.
 Kansas Turnpike between mile markers 206 and 211.

LAT...LON 3904 9519 3905 9477 3889 9481 3876 9490
      3883 9506 3899 9507 3898 9509 3896 9508
      3897 9511 3897 9513 3898 9516 3896 9517
      3897 9519
TIME...MOT...LOC 1956Z 282DEG 29KT 3894 9508

Welsh
Special weather statement, Jun 1, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
321 PM CDT Sat Jun 1 2019

MOZ017-025-012045-
Macon MO-Adair MO-
321 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAIR AND NORTHEASTERN
MACON COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Novinger, or 9 miles southwest of Kirksville, moving
east at 25 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Kirksville, La Plata, Novinger, Atlanta, Brashear, Gibbs, Millard,
Elmer, South Gifford and Kirksville Regional.

LAT...LON 3991 9264 4008 9282 4023 9279 4022 9235
      3995 9235 3995 9229 3977 9229
TIME...MOT...LOC 2021Z 284DEG 18KT 4013 9273

Welsh

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:34 PM CDTFlash Flood WarningEAXHoward6 hr
Jun 1, 3:53 PM CDTSevere Thunderstorm WarningEAXClay, Jackson37 min
Jun 1, 4:21 PM CDTSevere Thunderstorm WarningEAXCass24 min
Jun 1, 4:24 PM CDTSevere Thunderstorm WarningEAXJackson31 min
Jun 1, 4:43 PM CDTSevere Thunderstorm WarningEAXBates, Cass47 min
Jun 1, 4:46 PM CDTSpecial Weather StatementEAXCass44 min
Jun 1, 4:54 PM CDTSpecial Weather StatementEAXLafayette36 min
Jun 1, 5:15 PM CDTSpecial Weather StatementEAXCass30 min
Jun 1, 5:26 PM CDTSevere Thunderstorm WarningEAXBates, Henry49 min
Jun 1, 5:46 PM CDTSpecial Weather StatementEAXCarroll29 min
Jun 1, 6:15 PM CDTSpecial Weather StatementEAXSaline30 min
Jun 1, 2:56 PM CDTSpecial Weather StatementEAXJohnson34 min
Jun 1, 3:30 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte30 min
Jun 1, 3:46 PM CDTSevere Thunderstorm WarningEAXMiami29 min
Jun 1, 4:00 PM CDTSpecial Weather StatementEAXJohnson30 min
Jun 1, 4:14 PM CDTSevere Thunderstorm WarningEAXLinn, Miami31 min
Jun 1, 4:50 PM CDTSpecial Weather StatementEAXMiami25 min
Jun 1, 5:04 PM CDTAreal Flood AdvisoryEAXLinn3 hr

Nearby

Special Weather Statements in Missouri, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.